Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 20, 2022, 2:49 AM CDT for Pawnee County, Oklahoma. It took effect at Mar 20, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2022, 2:49 AM CDT (07:49 UTC)
- In effect from
- Mar 20, 2022, 12:00 PM CDT
- Expired
- Mar 20, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3557 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WWUS84 KTSA 200749 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 249 AM CDT Sun Mar 20 2022 OKZ054-059-202100- /O.NEW.KTSA.FW.W.0006.220320T1700Z-220321T0100Z/ Osage-Pawnee- 249 AM CDT Sun Mar 20 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST OKLAHOMA The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...South winds gusting between 20 and 30 mph. * HUMIDITY...Afternoon RH values falling into the 20 to 25 percent range. * TEMPERATURE...Afternoon high temperatures in the upper 70s approaching 80 degrees * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
3 follow-up statements
712 WWUS84 KTSA 201545 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1045 AM CDT Sun Mar 20 2022 OKZ054-059-202345- /O.CON.KTSA.FW.W.0006.220320T1700Z-220321T0100Z/ Osage-Pawnee- 1045 AM CDT Sun Mar 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR Parts OF NORTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...South winds gusting between 20 and 30 mph. * HUMIDITY...Afternoon RH values falling into the 15 to 25 percent range. * TEMPERATURE...Afternoon high temperatures in the upper 70s approaching 80 degrees * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
422 WWUS84 KTSA 201929 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 229 PM CDT Sun Mar 20 2022 OKZ054-059-210100- /O.CON.KTSA.FW.W.0006.000000T0000Z-220321T0100Z/ Osage-Pawnee- 229 PM CDT Sun Mar 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...South winds gusting between 20 and 30 mph. * HUMIDITY...Afternoon RH values falling into the 15 to 25 percent range. * TEMPERATURE...Afternoon high temperatures in the upper 70s approaching 80 degrees * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
917 WWUS84 KTSA 210104 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 804 PM CDT Sun Mar 20 2022 OKZ054-059-210215- /O.EXP.KTSA.FW.W.0006.000000T0000Z-220321T0100Z/ Osage-Pawnee- 804 PM CDT Sun Mar 20 2022 ...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST OKLAHOMA... Conditions are improving across northeast Oklahoma this evening with RH values increasing and wind speeds decreasing after sunset. Therefore the Red Flag Warning has be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 20, 12:17 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 20, 12:17 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1217 AM CDT Sun Mar 20 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 836 PM CDT Sat Mar 19 2022 Quiet and clear weather will be the story tonight. Westerly to southwesterly winds have died off after sunset this evening and will remain light and variable through the night. Current forecast is on track...made minor adjustments to lows for tonight, but overall it won't be quite as cool as this morning, with lows in the upper 30s to mid 40s across the region. && .LONG TERM... (Sunday through Saturday) Issued at 207 PM CDT Sat Mar 19 2022 Lee of the Rockies pressure falls will result in a tightening pressure gradient and strengthening southerly winds for Sunday. The breezy conditions, along with warm temps, low afternoon RH around 20-25%, and still dormant grasses will result in critical fire weather conditions generally along and west of Highway 75. Near critical fire weather conditions will exist for the remainder of eastern OK and northwest AR, especially across portions of southeast OK in west central AR that has seen a relative min in rainfall over the past 10 days. A developing upper trof will deepen and close off across the southwestern states before ejecting into the southern Plains on Monday. Broadly diffluent upper flow along with strong moisture/warm air advection will be favorable for a large area of showers with embedded thunderstorms to overspread the region later Monday morning and through the afternoon. The warm sector will likely remain squashed to our south, but still could see a few strong/marginally severe storms across parts of far southeast OK. May see an axis of heavier rain initially develop across parts of eastern OK Monday afternoon, with the emphasis on heavy rain shifting farther southeast (even a bit southeast of our forecast area) Monday evening/night as the dry slot punches east. Will need to monitor portions of far southeast OK where 1-2" of rain along with locally higher amounts will be possible. Areas of lingering showers are expected to persist Tuesday into Wednesday as the upper slowly shifts northeast and deep cyclonic flow persists. This will also bring significantly cooler air to the region for Wednesday, with highs struggling to reach the 50s. Warmer weather returns for late week as the system exits farther east and mid-level heights rise. && .AVIATION... (06Z TAFS) Issued at 1217 AM CDT Sun Mar 20 2022 VFR conditions will prevail thru the period with just passing high clouds. Light winds overnight will become southerly and increase on Sunday. Gusts 20 to 25 kts expected across E OK and far NW AR. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 51 62 50 / 0 0 100 70 FSM 79 49 67 52 / 0 0 90 90 MLC 78 50 61 50 / 0 0 100 70 BVO 78 50 61 48 / 0 0 100 80 FYV 76 48 66 50 / 0 0 90 90 BYV 75 52 65 51 / 0 0 80 100 MKO 77 50 61 49 / 0 0 100 80 MIO 75 50 63 50 / 0 0 90 90 F10 78 50 61 49 / 0 0 100 70 HHW 77 49 64 51 / 0 0 100 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....18 AVIATION...30
Hazardous weather outlook, Mar 19, 4:56 PM CDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CDT Sat Mar 19 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CDT Sat Mar 19 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma...Mainly West of Highway 75. ONSET...Ongoing. DISCUSSION... Low afternoon humidity values and gusty west winds have resulted in a limited fire danger across portions of eastern Oklahoma along and west of highway 75. Conditions will rapidly improve this evening as winds decouple and humidity rises. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY...High Wind Potential. THURSDAY AND FRIDAY...No Hazards. EXTENDED DISCUSSION... Warm temperatures on Sunday will help afternoon humidity values drop once again into the upper teens to lower 20 percent range across much of eastern Oklahoma. Southerly winds will increase in the dry return flow pattern and become gusty. The most likely area to see critical fire weather conditions will be west of highway 75 however this area will be bordered by near-critical conditions where recent fire activity has been able to over perform thanks to a persistent drought. A strong storm system will emerge across the southern Rockies onto the High Plains on Monday. Deep and anomalously high moisture advection ahead of the system is expected to increase the threat for heavy rainfall Monday into early Tuesday. Widespread rainfall amounts of 1-2 inches will be possible with locally higher amounts likely within the strongest storms clusters. Currently, instability looks to remain limited thanks to the early onset of rainfall during the day so the overall severe weather threat will be low. Rain chances decrease by midweek as the upper level low clears the area. EMERGENCY MANAGEMENT PLANNING STATEMENT... Forecast rain amounts will continue to be refined with later forecasts, however the potential for flash flooding and some isolated river flooding remains possible early next week. weather.gov/tulsa contains additional information.
Nearby
Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.